Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Took strong medication for UTI, had severe stomach pain. Urine smell changed. Blood seen in urine. Reason?

I ve had on going urinary tract infections , but have taken stronger medication to get rid of it and been in hospital from severe stomach pains twice. The symptoms subsided for what s been now around 4 months but about two weeks ago my urine changed in smell to something peculiar, not bad in smell but very strong. Now in the last week I ve experienced this weird pain when the very last bits of my urine come out, that feels like it s inside my tract or maybe my bladder , it s not at the opening. Today however, the same thing happened, but when I wiped there was diluted blood in my urine. What does this mean !?
Asked On : Tue, 12 Jun 2012
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pathologist and Microbiologist 's  Response
Hi marissa, you are suffering from urinary tract infection (UTI) which has led to cystitis due to which you are having this cramp kind of pain during and at the end of urination. The blood in urine is also probably due to the same. The treatment with antibiiotics are required but it is also essential to remove any cause that might be causing you repeated UTI ,like trauma during coitus, decreased water intake, unclean underwear or suboptimal personal hygiene,besides some surgical causes like strictures inthe urethra, or stones, or any kidney infection etc, these are only to enumerate a few. Also get your blood sugers tested for diabetes as it can also lead to repeated uti. Whenever there is infection see to it that cultures and then senstivity of the organism is done before emperically starting on an antibiotic and this should be taken for a prescribed period of time and not stopped abruptly if symptoms of UTI subsides, other wise one developes resistence to those antibiotics and then they need to use higher and stronger antibiotics for treatment of the same organisms.
Address this problem in a detailed manner with the help of your urologist or general physician and do not overlook it as in the long run it may lead to serious kidney problems.
Here are some simple measures you can take
1.drink plenty of water
2.pass urine immediately before and after coitus.
3.wear clean and preferably sundried underwears everyday
4.Keep your private parts dry and clean.
5.change your brand of sanitary napkins.
hope these help, remember these are not the treatment but just preventive measures
take care!
Answered: Tue, 12 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor